Alert archive / Florida / Coastal Flood Statements in 2017
Coastal Flood Statement 1, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Aug 25, 2017, 11:58 AM EDT for Collier County, Monroe County, Florida. It took effect at Aug 25, 2017, 3:54 PM EDT. It was in force for 64 hr.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2017, 11:58 AM EDT (15:58 UTC)
- In effect from
- Aug 25, 2017, 3:54 PM EDT
- Expired
- Aug 28, 2017, 8:00 AM EDT
- In force
- 64 hr
- Issued by
- NWS Miami, FL
Counties Collier County, FL, Monroe County, FL
The radar
The Miami radar (KAMX), 78 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 4.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 753 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
328 WHUS42 KMFL 251558 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1158 AM EDT FRI AUG 25 2017 FLZ069-075-260000- /O.NEW.KMFL.CF.S.0001.170826T1500Z-170828T1200Z/ COASTAL COLLIER-MAINLAND MONROE- 1158 AM EDT FRI AUG 25 2017 ...MINOR COASTAL FLOODING POSSIBLE AROUND HIGH TIDES THROUGH THIS WEEKEND... * COASTAL FLOODING...MINOR TIDAL INUNDATION IS POSSIBLE NEAR TIMES OF HIGH TIDE ALONG THE GULF COAST OF SOUTHWEST FLORIDA. * TIMING...THE TIMES OF THE NEXT HIGH TIDE AT NAPLES ARE 328 PM EDT TODAY AND 349 AM EDT EARLY SATURDAY MORNING. * IMPACTS...MINOR FLOODING OF TYPICALLY SENSITIVE OR VULNERABLE LOCATIONS IS POSSIBLE. $$ HTTP://WWW.WEATHER.GOV/MIAMI
3 follow-up statements
322 WHUS42 KMFL 251954 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 354 PM EDT FRI AUG 25 2017 FLZ069-075-261100- /O.EXT.KMFL.CF.S.0001.170825T1954Z-170828T1200Z/ COASTAL COLLIER-MAINLAND MONROE- 354 PM EDT FRI AUG 25 2017 ...MINOR COASTAL FLOODING POSSIBLE AROUND HIGH TIDES THROUGH THIS WEEKEND... * COASTAL FLOODING...MINOR TIDAL INUNDATION IS POSSIBLE NEAR TIMES OF HIGH TIDE ALONG THE GULF COAST OF SOUTHWEST FLORIDA. * TIMING...THE TIMES OF THE NEXT HIGH TIDE AT NAPLES ARE 328 PM EDT TODAY AND 349 AM EDT EARLY SATURDAY MORNING. * IMPACTS...MINOR FLOODING OF TYPICALLY SENSITIVE OR VULNERABLE LOCATIONS IS POSSIBLE. $$ HTTP://WWW.WEATHER.GOV/MIAMI
661 WHUS42 KMFL 252359 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 759 PM EDT FRI AUG 25 2017 FLZ069-075-260800- /O.CON.KMFL.CF.S.0001.000000T0000Z-170828T1200Z/ COASTAL COLLIER-MAINLAND MONROE- 759 PM EDT FRI AUG 25 2017 ...MINOR COASTAL FLOODING POSSIBLE AROUND HIGH TIDES THROUGH THIS WEEKEND... * COASTAL FLOODING...MINOR TIDAL INUNDATION IS POSSIBLE NEAR TIMES OF HIGH TIDE ALONG THE GULF COAST OF SOUTHWEST FLORIDA. * TIMING...THE TIMES OF THE NEXT HIGH TIDE AT NAPLES ARE AT 349 AM EDT EARLY SATURDAY MORNING. * IMPACTS...MINOR FLOODING OF TYPICALLY SENSITIVE OR VULNERABLE LOCATIONS IS POSSIBLE. $$ HTTP://WWW.WEATHER.GOV/MIAMI
681 WHUS42 KMFL 260730 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 330 AM EDT SAT AUG 26 2017 FLZ069-075-261530- /O.CON.KMFL.CF.S.0001.000000T0000Z-170828T1200Z/ COASTAL COLLIER-MAINLAND MONROE- 330 AM EDT SAT AUG 26 2017 ...MINOR COASTAL FLOODING POSSIBLE AROUND HIGH TIDES THROUGH THE REST OF THE WEEKEND... * COASTAL FLOODING...MINOR TIDAL INUNDATION IS POSSIBLE NEAR TIMES OF HIGH TIDE ALONG THE GULF COAST OF SOUTHWEST FLORIDA. * TIMING...THE TIME OF THE NEXT HIGH TIDE AT NAPLES IS 504 PM EDT TODAY. * IMPACTS...MINOR FLOODING OF TYPICALLY SENSITIVE OR VULNERABLE LOCATIONS IS POSSIBLE. $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Aug 25, 7:59 AM EDT, 3 hours 59 minutes earlier.
Area forecast discussion, Aug 25, 7:59 AM EDT, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Miami FL
759 AM EDT Fri Aug 25 2017
.AVIATION...
A weak tropical wave continues to bring active weather to South
Florida. This will keep SHRA and TSRA in the forecast for all
locations. The wind through the mixing layer looks to be somewhat
higher today, so also forecast gusts to around 20 kts through the
day. While VFR to MVFR is in the TAFs attm, IFR may be possible
with any heavier SHRA or TS that move through.
&&
.UPDATE...
Main update is to adjust PoPs and Wx for new runs of the Hi-Res
models. This made adjustments to timing and where the higher PoPs
are through the day, which now look to be mainly along the Gulf
coast and in the Lake region. Also, reduced the thunderstorm
category as most of the coverage will be showers, with embedded
thunderstorms. Otherwise, made some minor tweaks to account for
current conditions.
&&
.PREV DISCUSSION... /issued 403 AM EDT Fri Aug 25 2017/
..FLOOD WATCH REMAINS IN EFFECT...
DISCUSSION...
Short term (Today-Sunday)...a tropical disturbance is slowly
moving across South Florida, and continues to produce numerous
showers with embedded thunderstorms over much of the area. Expect
more periods of moderate to heavy rainfall today, which may
produce minor flooding in poor drainage areas.
Latest model solutions show fair agreement in keeping deep layer
moisture, associated with the disturbance, right over South
Florida for the next couple o days with PWAT values in the 2.0-2.5
inches range. Also, the prevailing SSW flow will add moisture
advection from the Caribbean and eastern Gulf.
A Flood watch remains in effect for all of South Florida through
Saturday morning. Urban flooding is again expected today.
Models show the disturbance slowly migrating NE as a weakening
frontal boundary slides into the northern half of the Florida
peninsula during the weekend. However, the moisture advection
will keep favorable conditions for wide spread rain and
thunderstorms through Sunday. Abundant cloud cover should keep
afternoon highs down into the mid-upper 80s, but a few lower 90s
are still possible.
Long Term (Sunday night-Thursday)...model solutions show the
aforementioned tropical disturbance over South Florida slowly
drifting into the Atlantic by early next week. Expect a decrease
in showers and storms during the first half of next week, as high
pressure over the west Atlantic gradually expands into the area.
By mid week, the high pressure should be well in control of the
region and allow for a return to a more typical summer time
weather pattern with afternoon convection being driven by sea
breeze boundaries.
MARINE...
A tropical disturbance over South Florida and the extreme east gulf
waters will keep bringing scattered to numerous thunderstorms across
the coastal waters through the weekend. Expect southerly wind of
10 to 15 knots in general, with locally higher winds around thunderstorms.
Winds should go back to a more typical summer time pattern early next
week with easterly flow in the afternoon and evening hours becoming
light at night.
HYDROLOGY...abundant deep layer moisture will keep fueling wide
spread showers and storms across the area through the weekend as a
tropical disturbance slowly drifts NE across South Florida. Expect
numerous showers and thunderstorms each day, before a cold front
moves into Central Florida and stalls.
Models show increasing chances of having very wet periods over the
Atlantic metro areas later today with the establishing SW flow. Streets
may become impassable, and clogged drainage systems may allow for
water to enter structures with the heaviest downpours.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 88 74 89 75 / 70 60 80 50
Fort Lauderdale 87 75 89 76 / 70 60 80 50
Miami 87 75 89 76 / 70 50 80 50
Naples 84 77 85 77 / 90 80 80 60
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Saturday morning for FLZ063-066>075-168-
172>174.
AM...None.
GM...None.
&&
UPDATE...13
DISCUSSION...17/AR
MARINE...17/AR
AVIATION...13Hazardous weather outlook, Aug 25, 11:10 AM EDT, 48 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1110 AM EDT Fri Aug 25 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 260315- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1110 AM EDT Fri Aug 25 2017 ...FLOOD WATCH IN EFFECT UNTIL SATURDAY MORNING... ...SCATTERED TO NUMEROUS HEAVY SHOWERS AND THUNDERSTORMS TODAY... ...WATERSPOUTS POSSIBLE ACROSS ALL SOUTH FLORIDA WATERS... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Flooding: Heavy rain lead to flooding concerns, including localized flooding of roadways, poor drainage areas, and low lying areas. localized areas may see rain enter structures as well. Thunderstorms: Scattered to numerous thunderstorms will be possible across all of South Florida. The primary threat from thunderstorms will be lightning and urban flooding. Waterspouts: There is a slight risk of waterspouts across all South Florida waters including Lake Okeechobee. Rip Currents: There is a moderate risk of rip currents along Gulf coast beaches. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY The periods of rain and thunderstorms are expected to continue through the weekend. Some locations may experience to 2 to 4 inches of rain with locally heavier amounts. This may be sufficient to cause localized flooding problems. There is a reasonable threat of flooding of roadways, as well as low lying and poor drainage areas. All residents and visitors are urged to continue monitoring this threat through at least early this weekend. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Kelly
In the hours before
Special weather statement, Aug 25, 6:47 AM EDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
647 AM EDT FRI AUG 25 2017
FLZ066-069-070-251130-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
647 AM EDT FRI AUG 25 2017
...Significant Weather Advisory for 45 to 55 mph winds for Collier
and southwestern Hendry Counties Until 730 AM EDT...
* At 645 AM EDT...A public weather station in Marco Island reported
a wind gust of 47 miles per hour. This was associated with a line
of strong thunderstorms along a line extending from near Bonita
Springs to near West Toll Gate On Alligator Alley to near Cape
Romano...and moving east at 30 mph.
* The primary impacts will be gusty winds of 45 TO 55 mph. These
winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
* LOCATIONS IMPACTED INCLUDE...
Marco Island, Chokoloskee, Ave Maria, Golden Gate Estates,
Everglades City, Immokalee, Plantation Island, Carnestown,
Orangetree, Golden Gate, Copeland, Hendry Correctional, Big
Corkscrew Island, Vineyards, Royal Palm Hammock, Felda, West Toll
Gate On Alligator Alley, Marco Island Airport, Big Cypress National
Preserve and North Naples.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to street flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
For additional information visit the Miami National Weather Service
website at www.weather.gov/miami. For information in Spanish, visit
our website at www.weather.gov/miami/espanol.
&&
LAT...LON 2632 8166 2642 8166 2642 8157 2652 8156
2662 8135 2625 8113 2584 8106 2581 8124
2580 8127 2580 8128 2576 8142 2579 8144
2577 8153 2581 8161 2578 8166 2607 8166
2632 8180
TIME...MOT...LOC 1045Z 249DEG 24KT 2634 8174 2609 8160 2584 8160
SILocal storm report, Aug 25, 8:47 AM EDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
847 AM EDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM FLOOD 2 N NAPLES 26.17N 81.80W
08/25/2017 COLLIER FL LAW ENFORCEMENT
NAPLES POLICE IS REPORTING FLOODING CONDITIONS ACROSS
AREAS OF THE CITY. MULTIPLE ROADWAYS AND INTERSECTIONS
ARE CLOSED. STANDING WATER ACROSS SEVERAL AREAS OF
DOWNTOWN.
&&
EVENT NUMBER MFL1700350
KELLYSpecial weather statement, Aug 25, 9:44 AM EDT, 2 hours 14 minutes before
WWUS82 KMFL 000000 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL
WEATHER SERVICE Miami FL 944 AM EDT FRI AUG 25 2017 FLZ073-074-173-
174-251430-Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-943 AM EDT
Fri Aug 25 2017
...Significant Weather Advisory for 45 to 55 mph winds for central
Miami-Dade County Until 1030 AM EDT...
* At 943 AM EDT...Doppler radar was tracking a strong thunderstorm
over Homestead Base, or near Homestead Miami Speedway, moving north
at 25 mph.
* The primary impacts will be gusty winds of 45 TO 55 mph. These
winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
* LOCATIONS IMPACTED INCLUDE...
Miami, Homestead, Coral Gables, South Miami, Homestead Miami
Speedway, Black Point, The Redland, Turkey Point, Kendall, Doral,
Pinecrest, Miami Springs, Sweetwater, Florida City, West Miami,
Westchester, Naranja, Glenvar Heights, Palmetto Bay and University
Of Miami.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
Residents should remain on the alert for additional statements and
possible warnings.
For additional information visit the Miami National Weather Service
website at www.weather.gov/miami. For information in Spanish, visit
our website at www.weather.gov/miami/espanol.
&&
LAT...LON 2537 8026 2534 8043 2551 8049 2582 8050
2581 8019
TIME...MOT...LOC 1343Z 183DEG 21KT 2548 8037Special weather statement, Aug 25, 9:50 AM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
950 AM EDT FRI AUG 25 2017
FLZ073-074-173-251430-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
950 AM EDT FRI AUG 25 2017
...Significant Weather Advisory for 45 to 55 mph winds for east
central Miami-Dade County Until 1030 AM EDT...
* At 950 AM EDT...Doppler radar was tracking a strong thunderstorm
over Princeton, or over Black Point, moving north at 25 mph.
* The primary impacts will be gusty winds of 45 TO 55 mph. These
winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
* LOCATIONS IMPACTED INCLUDE...
Miami, Homestead, Coral Gables, South Miami, Homestead Miami
Speedway, Black Point, Kendall, The Redland, Pinecrest, Sweetwater,
West Miami, Homestead Base, Westchester, Naranja, Glenvar Heights,
Richmond West, Fountainbleau, Richmond Heights, Country Walk and
Kendale Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
For additional information visit the Miami National Weather Service
website at www.weather.gov/miami. For information in Spanish, visit
our website at www.weather.gov/miami/espanol.
&&
LAT...LON 2543 8023 2542 8042 2552 8044 2578 8047
2576 8017
TIME...MOT...LOC 1350Z 182DEG 20KT 2551 8034Local storm report, Aug 25, 10:30 AM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1030 AM EDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 3 SSE PELICAN BAY 26.20N 81.80W
08/25/2017 COLLIER FL EMERGENCY MNGR
COLLIER COUNTY EMERGENCY MANAGEMENT REPORTED A GUEST
HOUSE ON TRAIL TERRACE DRIVE WAS BEING INUNDATED WITH
WATER.
&&
EVENT NUMBER MFL1700351
KELLYLocal storm report, Aug 25, 10:42 AM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1042 AM EDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM FLOOD 1 NNE NAPLES 26.15N 81.79W
08/25/2017 COLLIER FL EMERGENCY MNGR
COLLIER EMERGENCY MANAGEMENT REPORTS MULTIPLE STRANDED
VEHICLES DUE TO FLOOD WATERS ON 10TH STREET SOUTH OF 5TH
AVENUE.
&&
EVENT NUMBER MFL1700352
KELLYThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 5:54 AM EDT | Areal Flood Advisory | MFL | Collier | 3 hr |
| Aug 25, 6:42 AM EDT | Special Marine Warning | MFL | 48 min | |
| Aug 25, 6:47 AM EDT | Special Weather Statement | MFL | Collier | 43 min |
| Aug 25, 7:48 AM EDT | Flash Flood Warning | MFL | Collier | 4 hr |
| Aug 25, 9:22 AM EDT | Special Marine Warning | MFL | 83 min | |
| Aug 25, 9:50 AM EDT | Special Weather Statement | MFL | Miami-Dade | 40 min |
| Aug 25, 11:25 AM EDT | Special Marine Warning | MFL | 50 min | |
| Aug 25, 11:47 AM EDT | Areal Flood Warning | MFL | Collier | 3 hr |
| Aug 25, 12:19 PM EDT | Special Weather Statement | MFL | Miami-Dade | 41 min |
| Aug 25, 12:20 PM EDT | Special Marine Warning | MFL | 40 min | |
| Aug 25, 12:35 PM EDT | Areal Flood Advisory | MFL | Broward | 3 hr |
Nearby
Coastal Flood Statements in Florida, 2017Every coastal flood statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.